Frustrated

Dot428
By Dot428 Latest Reply 2013-05-19 22:20:26 -0500
Started 2013-05-15 16:40:24 -0500

Hello. This is my first post. I wanted to ask everyone for advice. I was put on new medication last week. I had been taking 500mg Metformin 3 x daily and Januvia 100mg 1 x in the morning. My doctor took me off of it after 2 years and put me on 1 500mg Metformin in the morning and at dinner 1 Kombiglyze XR. I had been sleeping through the night and was pretty happy on the Januvia even though I had been made aware some time ago that studies show that Januvia can cause pancreatic cancer. Since the change of my medication I am now getting up 2 to 3 times a night. I decided last night that I would take my BS when I got up. About 2 1/2 hours after dinner I took my BS and it was 191. I went to bed and my first time up I took my BS, it was 125 at 2:01 a.m. I woke up after that at 5:36 a.m. And my BS was 205. I had not eaten a thing. This was 7 hours after my snack before bed. When I got up at 7:25 my BS was 161. If anyone has experienced this can you please give me some advice? I have called my doctor and I am waiting for him to call me to discuss this. What can you suggest? I know that this is my BS dropping too low and my body making an excessive amount of insulin because of the drop. Help!

Tags: blood sugar

3 replies

coolred63
coolred63 2013-05-16 09:05:34 -0500 Report

well I don't much about your new meds either but I am on metformin 500mg twice a day and Januvia in morning and I also was concerned about studies with Januvia and pancreatic cancer so told my dr I did not want to take it anymore so now she has me on 1000mg metformin twice a day and Glucotrol 5mg twice a day and my BS seems to still be doing ok. I did find this page on WebMD about Kombiglyze. http://www.webmd.com/drugs/drug-154922-Kombig... if you look at 4th paragraph it says quote "This medication does not usually cause low blood sugar (hypoglycemia). Low blood sugar may occur if this drug is prescribed with other anti-diabetic medications. Talk with your doctor or pharmacist about whether the dose of your other diabetic medication(s) needs to be lowered". now I am not a dr nor am I trying to be just trying to help with info but just saying maybe you should talk to your dr. about if this might be problem. Good luck and hope you get things worked out and back to normal.

iloveflawdagator
iloveflawdagator 2013-05-15 22:35:51 -0500 Report

I don't know anything about the new medication you are on but my dr also took me off the januvia. I was on metformin 1000 mg twice a day and januvia once a day. Since coming off the januvia my BS has been high all day everyday. I was then taken off metformin and put on novolog and lantus and my BS are still high. I have not eaten in the past 6 hours and my BS is 339

Next Discussion: Snacks at Bedtime »